Alert archive / Tennessee / Frost Advisories in 2007

Frost Advisory 2, NWS Memphis, TN

November 1, 200719 counties in Tennessee; 6 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this frost advisory at Nov 1, 2007, 3:40 PM CDT for 19 counties in Tennessee; 6 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 1, 2007, 10:58 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 3:40 PM CDT (20:40 UTC)
In effect from
Nov 1, 2007, 10:58 PM CDT
Expired
Nov 2, 2007, 9:00 AM CDT
In force
10 hr
Issued by
NWS Memphis, TN
All 27 counties

Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 012040
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT THU NOV 1 2007

...AREAS OF FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH
TONIGHT...

ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019>021-048>055-
091-092-020400-
/O.NEW.KMEG.FR.Y.0002.071102T0800Z-071102T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN-
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SAVANNAH
340 PM CDT THU NOV 1 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH TEMPERATURES FALLING INTO THE
30S OVERNIGHT WILL ALLOW FOR THE FORMATION OF FROST ACROSS THE
ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS74 KMEG 020218
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
918 PM CDT THU NOV 1 2007

...AREAS OF FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH
TONIGHT...

ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019>021-048>055-
091-092-021030-
/O.CON.KMEG.FR.Y.0002.071102T0800Z-071102T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN-
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SAVANNAH
918 PM CDT THU NOV 1 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH TEMPERATURES FALLING INTO
THE 30S OVERNIGHT WILL ALLOW FOR THE FORMATION OF FROST ACROSS
THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SJM
000 
WWUS74 KMEG 020358
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 PM CDT THU NOV 1 2007

...AREAS OF FROST POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH
TONIGHT...

TNZ089-090-021200-
/O.EXA.KMEG.FR.Y.0002.071102T0800Z-071102T1400Z/
FAYETTE-HARDEMAN-
INCLUDING THE CITIES OF...SOMERVILLE...BOLIVAR
1058 PM CDT THU NOV 1 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH TEMPERATURES FALLING INTO
THE 30S OVERNIGHT WILL ALLOW FOR THE FORMATION OF FROST ACROSS
THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019>021-048>055-
091-092-021200-
/O.CON.KMEG.FR.Y.0002.071102T0800Z-071102T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN-
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-MCNAIRY-
HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SAVANNAH
1058 PM CDT THU NOV 1 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. 

CLEAR SKIES...LIGHT WINDS ALONG WITH TEMPERATURES FALLING INTO
THE 30S OVERNIGHT WILL ALLOW FOR THE FORMATION OF FROST ACROSS
THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

SJM
000 
WWUS74 KMEG 021406
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
906 AM CDT FRI NOV 2 2007

ARZ008-009-017-018-026-028-MOZ113-115-TNZ001>004-019>021-048>055-
089>092-021515-
/O.EXP.KMEG.FR.Y.0002.000000T0000Z-071102T1400Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-MISSISSIPPI-DUNKLIN-
PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-
TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
BLYTHEVILLE...KENNETT...CARUTHERSVILLE...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
906 AM CDT FRI NOV 2 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

TEMPERATURES HAVE WARMED INTO THE 40S THIS MORNING ENDING THE
THREAT OF FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Nov 1, 11:41 AM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Nov 1, 11:41 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 AM CDT THU NOV 1 2007

.UPDATE...

CLOUDS HANGING TOUGH BEHIND THE FRONT THIS MORNING. TEMPERATURES
ACROSS THE AREA REMAIN IN THE 50S TO LOWER 60S ACROSS THE
MIDSOUTH. DECIDED TO KNOCK TEMPERATURES DOWN A FEW DEGREES THIS
AFTERNOON AND INCREASE SKY COVER PER SHORT TERM TRENDS. UPDATED
GRIDS ALL READY SENT OUT.

&&

.DISCUSSION...

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT THU NOV 1 2007/

DISCUSSION...
A FEW SPRINKLES HAVE POPPED ON RADAR THIS MORNING JUST EAST OF JACKSON
TENNESSEE. THESE SHOWERS ARE ASSOCIATED WITH A COLD FRONT THAT IS
CURRENTLY PUSHING THROUGH THE AREA. DO NOT BELIEVE SHOWERS WILL BE
WIDESPREAD ENOUGH TO MENTION IN THE FORECAST AS THEY ARE EXPECTED
TO PUSH QUICKLY OUT OF THE FORECAST AREA BY MID MORNING AS THE
COLD FRONT SWEEPS ACROSS THE REST OF THE AREA. A THIN LINE OF
CLOUDS ARE LOCATED BEHIND THE FRONT ACROSS NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHEEL. THESE CLOUDS WILL LIKELY PLAY HAVOC ON HIGH
TEMPERATURES TODAY AS THEY PUSH SOUTH ACROSS THE AREA. FOR MOST
LOCATIONS...HAVE GONE WITH MID 60S FOR HIGHS TODAY. AREAS WILL
BEGIN CLEARING OUT FROM NORTH TO SOUTH THROUGHOUT THE DAY WITH
NORTHEAST MISSISSIPPI NOT CLEARING OUT UNTIL THE AFTERNOON HOURS.

A MUCH COOLER NIGHT CAN BE EXPECTED TONIGHT AS HIGH PRESSURE
SETTLES JUST NORTH OF THE AREA. SOME NORMALLY COLDER LOCATIONS MAY
NEAR THE FREEZING MARK BUT NOT EXPECTING A WIDESPREAD FREEZE AT
THIS TIME. FRIDAY AND SATURDAY WILL BE MOSTLY SUNNY WITH NEAR
NORMAL TEMPERATURES AS HIGH PRESSURE REMAINS IN CONTROL.

BY SUNDAY...NORTHWEST FLOW ALOFT REALLY BEGINS TO DEVELOP AS HIGH
PRESSURE BUILDS SOUTH OF THE AREA. HIGH TEMPERATURES SHOULD WARM
INTO THE 70S SUNDAY AND MONDAY AS SURFACE WINDS TURN SOUTHERLY
BRINGING WARM AND MOIST AIR INTO THE AREA.

A COLD FRONT WILL BEGIN PUSHING TOWARDS THE AREA MONDAY NIGHT.
TIMING DIFFERENCES ARISE IN THE MEDIUM RANGE MODELS DURING THIS
TIME FRAME AS THE GFS IS A GOOD 12 HOURS FASTER WITH THE FRONT THAN
THE ECMWF AND CANADIAN. FOR NOW...PREFERRED THE SLOWER SOLUTION IN
THE TIMING OF THE FRONT AND RAIN CHANCES. SPEAKING OF RAIN
CHANCES...NOT QUITE SURE HOW MUCH MOISTURE WILL BE AVAILABLE BUT
THINK SLIGHT CHANCE IS GOOD FOR NOW.

THE TIMING OF THE FRONT WILL DEFINITELY EFFECT HIGH TEMPERATURES
ON TUESDAY BUT MORE IMPORTANTLY WEDNESDAY MORNING. IF THE FASTER
SOLUTION VERIFIES...THE AREA COULD SEE THE FIRST WIDESPREAD FREEZE
OF THE FALL SINCE WINDS WILL DIE DOWN AS HIGH PRESSURE MOVES INTO
THE AREA QUICKER. IF THE SLOWER SOLUTION PANS OUT...STILL THINK
NORTHERN LOCATIONS OF THE FORECAST AREA WILL HIT THE FREEZING MARK
BUT NOT QUITE AN AREA WIDE FREEZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  43  67  42 /   0   0   0   0
MKL  62  36  65  35 /   0   0   0   0
JBR  62  38  63  40 /   0   0   0   0
TUP  66  43  68  40 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

TAB/KNS
Hazardous weather outlook, Nov 1, 4:16 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CDT THU NOV 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
416 AM CDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST MAY DEVELOP ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND WEST TENNESSEE OVERNIGHT AND INTO FRIDAY MORNING AS
TEMPERATURES FALL INTO THE MIDDLE 30S. A FROST ADVISORY MAY BE
NEEDED FOR THESE LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS PORTIONS OF THE
MIDSOUTH WEDNESDAY MORNING. A FREEZE WARNING MAY BE NEEDED FOR
PARTS OF THE MIDSOUTH WEDNESDAY MORNING.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KNS

Nearby

Frost Advisories in Tennessee, 2007Frost Advisories in Arkansas, 2007Frost Advisories in Missouri, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.